Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
C00kie

Tretinoin and dryness after 4 months

Recommended Posts

I have been using tretinoin since july, also clindamicyn in the mornings. At first I didn't experience major dryness, although my skin is very sensitive. Everything was working well until about a week or two ago. My skin has gotten very dry and flaky and I started breaking out, not major break outs but noticeable. Has anyone experienced this before? did the meds just stop working???? I'm afraid to put too much lotion on because i get very oily throughout the day....oily and flaky.

Link to comment
Share on other sites

I also have those medicine's and my doctor told me to only use Tretinoin on pimples and not on the entire face because it will peel the skin away. Tretinoin peels back the layers of skin to heal the pimple, or thats what she told me.

Link to comment
Share on other sites

I think after 12 weeks of tretinoin, your skin should be pretty well adjusted to it.

What kind of climate do you live in? If you live in an area that experiences a harsh winter, it could just be the lack of humidity that's drying you out.

I live in Wisconsin and it's just a fact of life that winter = dry air. The dry air sucks the moisture from your skin, so it's really important to find a good moisturizer (especially while on tretinoin!). My personal favorite for winter is ATOPalm MLE Intensive Moisturizing Cream. This is actually recommended for those undergoing harsh skin treatments (microdermabraision, chemical peels, etc). Tretinoin is essentially a chemical peel, so this stuff is perfect. It's a heavy moisturizer, but it doesn't leave your skin greasy. It's a little expensive, but it's the only thing I've found that works. Once the humidity increases, I switch to a Neutrogena moisturizer with SPF.

You might also consider using less tretinoin, or using it every other night. Having moisturized skin is essential with tretinoin use... it aids in the shedding process and if your skin isn't moisturized properly, it may not shed properly.

Here's an excerpt from the pinned topic in the Retinoid forum: Info about retinoids and the initial breakout, For Retin A, Tazorac, Differin, Green Cream & Diacneal users

I have another theory about the initial breakout phenenmon. Since the retinoids thin out the epidermis they cause increased transepidermal water loss. Water in the skin is important to normal desquamation. Water is necessary for the destruction of the desmosomes and tonofilaments that hold the cells of the stratum corneum together. If there isn't enough water present in the skin, the cells don't desquamate properly.....this is why you get flakes .......the cells are stuck together in clumps.......this is bad if it happens inside the pores.......Dry skin is bad for acne, since abnormal desquamation inside pore ducts can cause the formation of comedoes.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×